Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Chebyshev polynomials in the numerical solution of differential equations


Authors: A. G. Morris and T. S. Horner
Journal: Math. Comp. 31 (1977), 881-891
MSC: Primary 65L10
MathSciNet review: 0443359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Amongst satisfactory techniques for the numerical solution of differential equations, the use of Chebyshev series is often avoided because of the tedious nature of the calculations. A systematic application of the Chebyshev method is given for certain fourth order boundary value problems in which the derivatives have polynomial coefficients. Numerical results for various problems using the Chebyshev method are superior to those obtained by alternative methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0443359-7
PII: S 0025-5718(1977)0443359-7
Article copyright: © Copyright 1977 American Mathematical Society